Alert archive / Maryland / Tornado Warnings in 2013
Tornado Warning 15, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 10, 2013, 10:41 PM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 10:41 PM EDT (02:41 UTC)
- Expired
- Jun 10, 2013, 11:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Dorchester County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 45 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:02 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WFUS51 KAKQ 110241
TORAKQ
MDC019-045-110315-
/O.NEW.KAKQ.TO.W.0015.130611T0241Z-130611T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1041 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
NORTHWESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 1115 PM EDT
* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES SOUTH OF
CAMBRIDGE...AND MOVING NORTHEAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
VIENNA AROUND 1055 PM EDT.
SHARPTOWN AROUND 1110 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE MARDELA
SPRINGS...BROOKVIEW...ELDORADO AND GALESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3866 7573 3863 7570 3847 7569 3846 7566
3837 7603 3847 7607
TIME...MOT...LOC 0241Z 241DEG 29KT 3844 7597
$$
ZIMMERMAN2 follow-up statements
594
WWUS51 KAKQ 110257
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 PM EDT MON JUN 10 2013
MDC019-045-110315-
/O.CON.KAKQ.TO.W.0015.000000T0000Z-130611T0315Z/
WICOMICO MD-DORCHESTER MD-
1057 PM EDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN DORCHESTER
AND NORTHWESTERN WICOMICO COUNTIES UNTIL 1115 PM EDT...
AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR VIENNA...OR
10 MILES SOUTH OF HURLOCK...MOVING NORTHEAST AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
SHARPTOWN AROUND 1110 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE BROOKVIEW...
ELDORADO AND GALESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3853 7596 3866 7573 3863 7570 3847 7569
3846 7566 3839 7596
TIME...MOT...LOC 0256Z 241DEG 29KT 3850 7583
$$
ZIMMERMAN898
WWUS51 KAKQ 110313
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 PM EDT MON JUN 10 2013
MDC019-045-110322-
/O.EXP.KAKQ.TO.W.0015.000000T0000Z-130611T0315Z/
WICOMICO MD-DORCHESTER MD-
1113 PM EDT MON JUN 10 2013
...THE TORNADO WARNING FOR NORTHEASTERN DORCHESTER AND NORTHWESTERN
WICOMICO COUNTIES WILL EXPIRE AT 1115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA.
LAT...LON 3853 7596 3866 7573 3863 7570 3847 7569
3846 7566 3839 7596
TIME...MOT...LOC 0312Z 241DEG 29KT 3856 7568
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:18 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 4:18 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT MON JUN 10 2013
.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE MID ATLANTIC STATES
THROUGH TONIGHT. A COLD FRONT CROSSES THE AREA TUESDAY. HIGH PRESSURE
BUILDS INTO THE REGION BY MID WEEK. ANOTHER FRONT WILL DROP ACROSS
THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DP LYRD MOIST AIRMASS IN PLACE OVR THE RGN THIS AFTN. WIDESPREAD
CLDNS FM EARLIER TDA HAS TRENDED TO NUMEROUS BREAKS. ONE AREA OF
SHRAS AND TSTMS APPROACHING THE CST NOW...MAIN THREATS W/ THEM ARE
BRIEF LCL VRY HVY RA AND GUSTY WNDS TO ABT 45 KT OR SO. THIS AREA
OF SHRAS/TSTMS EXTENDS SSW INTO CNTRL NC. MVMNT OF THE PCPN IS TO
THE NE. RATHER BIG BREAK IN PCPN NOW ACRS WCNTRL VA INTO NC. FEW
HRS OF PSNY CONDS TO SPREAD INTO THE FA FM THE WSW. FLO RMNS
UNDIRECTIONAL FM THE SSW...KAKQ VWP SHOWING NO TURNING OF WND W/
HGT (SPDS AVGG 35 TO 40 KT TO ABT 45KFT). ADDITIONAL STMS FM THE
FAR WSW MAY REACH FA MID/LT EVE HRS. AGN...MAIN THREATS WOULD BE
VRY HEAVY RA...GUSTY WNDS (STRNG/MARGINAL SVR?). VRY LO PROB HAIL
W/ AVG FREEZING LVL ARND 14KFT.
DURING OVRNGT HRS...TRAILING S/W (NOW MOVING THROUGH KY)
APPROACHES AFT MDNGT THROUGH LT NGT HRS...PTNTLLY RESULTING IN YET
ANOTHER AREA OF SHRAS/ISOLD TSTMS. OTRW...P/MCLDY W/ LO TEMPS FM
THE U60S TO L70S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
S/W ALOFT AND SFC DEWPT BNDRY TO CROSS THE RGN ON TUE. WILL
MAINTAIN AT LEAST CHC POPS FOR THE FA...THOUGH A DOWNWARD TREND IN
POPS (AS WELL AS DEWPTS) XPCD DURING THE AFTN HRS. AVGG OUT PSNY
ACRS THE FA...W/ HI TEMPS RANGING THROUGH THE 80S.
NW FLO ALOFT RMNS IN PLACE TUE NGT THROUGH THU...WHILE VRY WRM TO
HOT LO LVL AIR SPREADS INTO THE RGN FM THE WSW. WILL NEED TO BE
ALERT TO PSBL MCS DVLPMNT/MVMNT INTO/ACRS THE FA FM THE LWR
LAKES...BEGINNING WED AFTN/EVE. MORE SGFNT TROUGH AMPLIFICATION
INTO THE MDATLC STATES XPCD BY LT THU...INCRSG CNVTV PTNTL.
OTRW...GENLY PCLDY TUE NGT THROUGH THU.
LO TEMPS TUE NGT FM THE M60S TO ARND 70F. HI TEMPS WED FM THE M80S
AT THE CST TO L90S INLAND. HI TEMPS THU FM THE M/U80S N TO L/M90S S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONVECTION WILL PERSIST INTO THU NIGHT AS THE SFC COLD FRONT MOVES
TWD THE COAST AND OFFSHORE AFTER MIDNIGHT. LINGERING SHOWERS ARE
POSSIBLE NEAR THE COAST FRI MORNING...THEN THE UPPER TROUGH AXIS
WILL SWING THROUGH THE AREA FRI AFTN. ALTHOUGH MODELS ARE HINTING AT
A RELATIVELY DRY AIRMASS BEING IN PLACE BEHIND THE DEPARTING FRONT...
THERE SHOULD BE ENOUGH LOW-LEVEL MOISTURE PRESENT WITH PLENTY OF
INSTABILITY ALOFT TO PRODUCE LIGHT SHOWERS IN OPEN-CELLULAR
CONVECTION. THE UPPER TROUGH IS SLOW TO PASS OFFSHORE UNTIL EARLY
SAT MORNING...FOLLOWED BY SFC HIGH PRESSURE BUILDING IN FROM THE
NW ON SAT AND SLIDING TO THE SE (AND EVENTUALLY OFFSHORE) SUN INTO
SUN NIGHT. A ZONAL WEATHER PATTERN DEVELOPS IN THE MID AND UPPER
LEVELS LATE SUN INTO MON...WHICH IS EXPECTED TO BRING PRECIP BACK
INTO THE FORECAST ON MON.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INCREASING MOISTURE AND INSTABILITY THIS AFTERNOON HAVE RESULTED IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF A COLD FRONT.
CONDITIONS HAVE BEEN PREDOMINANTLY MVFR TO VFR...EXCEPT UNDER
STRONGER STORM CORES WHERE +RA IS CAUSING VSBYS TO DROP DOWN TO 2SM
OR LESS. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS
THE ENTIRE AREA THROUGH LATE EVENING. CEILINGS WILL REMAIN
BKN-OVC AT 1500-3000 FT AGL. GUSTY WINDS TO 33 KT ARE ALSO LIKELY
IN THE STRONGER STORMS.
FOLLOWING THE CONVECTION THIS EVENING...CIGS WILL DROP TO IFR
AROUND 11/0300Z AHEAD OF THE APPROACHING COLD FRONT. THE FRONT WILL
SLOWLY PUSH TOWARDS THE COAST OVERNIGHT BUT IS EXPECTED TO STALL
NEAR THE COAST ON TUE. HAVE NOT IMPROVED IFR CONDITIONS BEHIND
THE FRONT AS WINDS WITH THE FRONT ARE NOT VERY STRONG AND MAY NOT
BE ENOUGH TO OFFSET THE LOW LEVEL MOISTURE PRESENT. ANY IFR
CONDITIONS SHOULD IMPROVE BY 11/1500Z WITH MIXING AND DRIER
WESTERLY FLOW WELL BEHIND THE FRONTAL PASSAGE. EXPECT SCATTERED
SHOWERS AND STORMS TUE AFTERNOON...HOWEVER COVERAGE WILL BE MUCH
MORE LIMITED THAN TODAY.
UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AS
THE STALLED FRONT ON TUE RE-DEVELOPS INTO A LEE TROUGH THAT WILL
LINGER ALONG THE COAST INTO EARLY THU. A MORE ORGANIZED LOW PRESSURE
SYSTEM WILL CROSS THE REGION THU NIGHT/FRI MORNING...THEN LIGHT
SHOWERS ARE POSSIBLE FRI AFTN AS AN UPPER TROUGH AXIS SWINGS
THROUGH THE REGION. SFC HIGH PRESSURE BUILDS INTO THE AREA FROM
THE NW LATE FRI NIGHT INTO SAT...SLIDING SE ON SUN INTO MON.
&&
.MARINE...
RELATIVELY CLEAR SKIES OVER THE WATERS LATE THIS MORNING INTO
EARLY AFTN WILL ALLOW STRONGER WINDS ALOFT TO MIX TO THE SFC. IN
ADDITION...CONVECTIVE SHOWERS PRODUCING HEAVY RAIN AND LOCALLY
STRONG WINDS WILL ALSO IMPACT THE WATERS THROUGH THIS EVENING
BEFORE DIMINISHING IN INTENSITY AFTER MIDNIGHT. AS A RESULT OF THE
ABOVE...SCA FLAGS HAVE NOW BEEN ISSUED FOR ALL AREA WATERS
THROUGH MIDNIGHT INTO TUE MORNING (DEPENDING ON MARINE ZONE).
WAVES WILL BUILD TO 3-4 FT ON CHES BAY AND SEAS WILL GENERALLY
BUILD TO 4-5 FT IN THE COASTAL WATERS. FOR COASTAL WATERS SOUTH
OF CAPE CHARLES...SEAS OF 5 FT WILL OCCUR CLOSER TO 20 NM. PLEASE
REFER TO THE COASTAL WATERS FORECAST OR MWWAKQ FOR FURTHER DETAILS.
SCA FLAGS FOR RIVERS/SOUND/SRN COASTAL WATERS WILL EXPIRE BY 7 AM
AND NRN COASTAL WATERS FLAGS WILL EXPIRE BY MID MORNING WHEN SEAS
ARE EXPECTED TO DROP BELOW 5 FT.
OTHERWISE...THE SFC COLD FRONT WILL LINGER ALONG THE COAST ON
TUE...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WATERS THROUGH THE DAY. DRIER AIR MOVING INTO THE AREA BEHIND THE
FRONT TUE AFTN/EARLY EVENING MAY HELP TO MIX STRONGER WINDS TO THE
SFC...HOWEVER SPEEDS SHOULD GENERALLY BE AOB 15 KT FOR
BAY/SOUND/RIVERS AND AROUND 15-20 KT OVER COASTAL WATERS. ALTHOUGH
THE FRONT PUSHES OFFSHORE LATE TUE EVENING...A LEE TROUGH WILL
DEVELOP ON WED AND ALSO LINGER NEAR THE COAST INTO THU MORNING.
WINDS WILL BECOME WLY ON WED AND WED NIGHT AND REMAIN AOB 15 KT
OVER ALL WATERS.
A WEAK SHORTWAVE WILL CROSS THE STALLED FRONT WED NIGHT INTO THU
MORNING...PROVIDING JUST ENOUGH OF A FOCUSING MECHANISM FOR
THUNDERSTORM DEVELOPMENT. A BETTER CHANCE FOR STRONG STORMS OCCURS
ON THU AS SFC LOW PRESSURE SYSTEM CROSSES THE WATERS THU AFTN
THROUGH LATE EVENING. HEAVY RAIN...STRONG WINDS AND POSSIBLY HAIL
ARE THE ANTICIPATED IMPACTS. SHOWERS ARE POSSIBLE ALONG THE COAST
ON FRI AS THE SFC FRONT MOVES OFFSHORE AND IS FOLLOWED BY AN UPPER
TROUGH AXIS. DRYING NW FLOW IS ANTICIPATED TO DEVELOP FRI NIGHT AND
IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS SFC HIGH PRESSURE
BUILDS INTO THE REGION FROM THE NW SAT AND PUSHES SE ON SUN INTO
MON. A MORE PROGRESSIVE/ZONAL FLOW FORMS IN THE MID AND UPPER
LEVELS ON MON AND IS EXPECTED TO BRING PRECIP BACK INTO THE
FORECAST MON AFTN INTO THE EVENING.
&&
.HYDROLOGY...
FLOOD WARNING IN EFFECT FOR NOTTOWAY AT SEBRELL. SEE FLSAKQ FOR
DETAILS. EXPECT SOME SPIKING OF LEVELS OVER THE NEXT FEW DAYS
ACROSS ALL MAIN STEM RIVERS GIVEN THE PROJECTED RAINFALL. APPEARS
THE UPPER JAMES BASIN GOT A GOOD SOAKING ON SUNDAY. THAT RUNOFF MAY
EVENTUALLY PUSH THE LEVEL AT RICHMOND WESTHAM BACK TO NEAR FLOOD
STAGE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012>017-
030>032-102.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
NCZ102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>100.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ630>632-634-
650-652-654.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ637-656.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ633-638-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ635-636.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JAO
MARINE...BMD
HYDROLOGY...AKQHazardous weather outlook, Jun 10, 10:40 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1040 PM EDT MON JUN 10 2013 NCZ012>017-030>032-102-VAZ048-049-060>100-120245- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1040 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS HAVE WANED LATE THIS EVENING. HOWEVER...SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MESOSCALE CONVECTIVE SYSTEM MAY CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. A STRONG COLD FRONT IS THEN EXPECTED TO SWING THROUGH THE MID ATLANTIC REGION THURSDAY AFTERNOON AND EVENING...AND MAY BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-120245- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1040 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MESOSCALE CONVECTIVE SYSTEM MAY CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. A STRONG COLD FRONT IS THEN EXPECTED TO SWING THROUGH THE MID ATLANTIC REGION THURSDAY AFTERNOON AND EVENING...AND MAY BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-638-650-652-654-656-658-120245- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1040 PM EDT MON JUN 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MESOSCALE CONVECTIVE SYSTEM MAY CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. A STRONG COLD FRONT IS THEN EXPECTED TO SWING THROUGH THE MID ATLANTIC REGION THURSDAY AFTERNOON AND EVENING...AND MAY BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635>637-120245- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 1040 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. THUNDERSTORMS HAVE WANED LATE THIS EVENING. HOWEVER...SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MESOSCALE CONVECTIVE SYSTEM MAY CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. A STRONG COLD FRONT IS THEN EXPECTED TO SWING THROUGH THE MID ATLANTIC REGION THURSDAY AFTERNOON AND EVENING...AND MAY BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LSA
In the hours before
Special weather statement, Jun 10, 7:33 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT MON JUN 10 2013
VAZ097-098-110000-
CHESAPEAKE VA-VIRGINIA BEACH VA-
733 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL AFFECT CITY OF VIRGINIA BEACH AND
EASTERN CITY OF CHESAPEAKE COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CITY OF
CHESAPEAKE AND CITY OF VIRGINIA BEACH COUNTIES AT 729 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 45 MPH.
* WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3662 7595 3664 7597 3661 7598 3655 7628
3659 7634 3672 7632 3688 7609 3687 7597
3677 7595 3670 7591 3671 7591 3669 7591
3663 7589
DEROSASpecial weather statement, Jun 10, 8:04 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
804 PM EDT MON JUN 10 2013
NCZ013>017-030>032-102-VAZ096>098-110100-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-
GATES NC-HERTFORD NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
804 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL AFFECT CITY OF CHESAPEAKE...GATES...
NORTHEASTERN BERTIE...NORTHWESTERN CAMDEN...NORTHWESTERN CHOWAN...
NORTHWESTERN CURRITUCK...NORTHWESTERN PASQUOTANK...NORTHWESTERN
PERQUIMANS...SOUTHEASTERN CITY OF SUFFOLK...SOUTHEASTERN HERTFORD AND
SOUTHERN CITY OF VIRGINIA BEACH COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BERTIE...
CAMDEN...CHOWAN...CITY OF CHESAPEAKE...CITY OF SUFFOLK...CITY OF
VIRGINIA BEACH...CURRITUCK...GATES...HERTFORD...PASQUOTANK AND
PERQUIMANS COUNTIES AT 803 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 30 MPH.
* WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3627 7695 3652 7669 3680 7617 3671 7612
3667 7606 3673 7593 3662 7587 3657 7587
3655 7586 3648 7598 3655 7602 3650 7603
3646 7601 3626 7638 3606 7693 3606 7706
DEROSASpecial weather statement, Jun 10, 8:18 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
818 PM EDT MON JUN 10 2013
VAZ097-098-110045-
CHESAPEAKE VA-VIRGINIA BEACH VA-
818 PM EDT MON JUN 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITY OF
VIRGINIA BEACH AND EAST CENTRAL CITY OF CHESAPEAKE COUNTIES...
AT 816 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM DAM
NECK TO TROTVILLE...MOVING NORTHEAST AT 35 MPH.
* WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THESE STORMS WILL BE NEAR PUNGO...SIGMA AND SANDBRIDGE BEACH.
LAT...LON 3667 7606 3670 7612 3680 7617 3689 7599
3687 7597 3673 7593
DEROSASpecial weather statement, Jun 10, 8:26 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT MON JUN 10 2013
VAZ064-073>076-110130-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-RICHMOND VA-WESTMORELAND VA-
826 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS MOVING INTO THE NORTHERN NECK...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM LORETTO TO 5 MILES NORTH OF MILLERS
TAVERN...OR FROM 6 MILES WEST OF CHAMPLAIN TO 6 MILES WEST OF
TAPPAHANNOCK...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR
LEEDSTOWN AROUND 835 PM EDT...
WARSAW AROUND 840 PM EDT...
HAGUE AROUND 850 PM EDT...
COLES POINT AROUND 900 PM EDT...
WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3826 7695 3822 7695 3818 7687 3817 7669
3815 7665 3816 7660 3811 7659 3807 7653
3778 7701 3793 7706 3805 7725 3816 7711
3816 7707 3820 7706 3828 7697
LBROWNSpecial weather statement, Jun 10, 9:40 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
940 PM EDT MON JUN 10 2013
VAZ099-100-110245-
ACCOMACK VA-NORTHAMPTON VA-
940 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA EASTERN SHORE...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM TANGIER TO 6 MILES
SOUTH OF BAY VIEW...OR FROM 15 MILES SOUTH OF CRISFIELD TO 6 MILES
SOUTHEAST OF CAPE CHARLES...MOVING NORTHEAST AT 35 MPH. THE STORMS
WILL BE NEAR...
NASSAWADOX AROUND 945 PM EDT...
WILLIS WHARF AROUND 950 PM EDT...
ONLEY AROUND 1000 PM EDT...
PARKSLEY AROUND 1010 PM EDT...
CHINCOTEAGUE AROUND 1040 PM EDT...
WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3787 7534 3788 7541 3776 7554 3721 7579
3719 7592 3711 7598 3743 7599 3776 7581
3779 7597 3779 7598 3781 7590 3783 7596
3781 7601 3783 7601 3781 7575 3788 7570
3790 7577 3800 7530
LBROWNSpecial weather statement, Jun 10, 9:54 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT MON JUN 10 2013
MDZ021-022-110300-
DORCHESTER MD-WICOMICO MD-
954 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS APPROACHING THE MARYLAND EASTERN SHORE...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF CAMBRIDGE TO
7 MILES SOUTHEAST OF LEXINGTON PARK...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE AROUND 1015 PM EDT...
SECRETARY AROUND 1030 PM EDT...
HURLOCK AROUND 1040 PM EDT...
VIENNA AROUND 1100 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3864 7570 3847 7569 3846 7563 3831 7576
3823 7598 3832 7603 3822 7602 3818 7609
3822 7604 3825 7611 3822 7615 3832 7627
3836 7625 3851 7633 3864 7629 3864 7616
3858 7603 3868 7594 3871 7584
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:54 PM EDT | Special Weather Statement | AKQ | Dorchester | 66 min |
| Jun 10, 11:17 PM EDT | Special Weather Statement | AKQ | Wicomico | 58 min |
Nearby
Tornado Warnings in Maryland, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.